Calcium channel blocker overdose: Experience with amlodipine
Citation Information :
Ghosh S. Calcium channel blocker overdose: Experience with amlodipine. Indian J Crit Care Med 2008; 12 (4):190-193.
CC BY-ND 3.0
Copyright © 2008; The Author(s).
Amlodipine overdose is only scarcely reported from India. We report two cases of near fatal Amlodipine overdose managed in our ICU with fluid, vasopressors, calcium infusion and Glucagon. Literature is reviewed and other treatment modalities discussed.
Pharmacology, pathophysiology and management of calcium channel blocker and β -blocker toxicity. Toxicol Rev 2004;23:223-38.
Side effects of calcium channel blockers. Hypertension 1988;13:I37-40.
Noncardiogenic pulmonary edema complicating massive Diltiazem overdose. Chet 1991;99:258-9.
Near-Fatal Amlodipine poisoning. J Assoc Physicians India 2004;52:156-7.
Continuous calcium chloride infusion for massive nifedipine overdose. Chest 2001;119:1280-2.
Management of calcium channel antagonist overdose. Drug Safety 2003;26:65-79.
Delayed asystolic cardiac arrest after diltiazem overdose: Resuscitation with high dose intravenous calcium. Emerg Med J 2002;19:355-7.
Resuscitation after Nifedipine overdose exclusively with intravenous calcium chloride. Am J Emerg Med 1996;14:602-3.
Hyperinsulinemic euglycemia therapy for Verapamil poisoning: A review. Am J Crit Care 2007;16:498-503.
Treating overdose with calcium channel blockers. BMJ 1994;308:992-3.
Extracorporeal bypass for the treatment of verapamil poisoning. Ann Emerg Med 1989;18:984-7.
Massive diltiazem overdose treated with extracorporeal membrane oxygenation. Pediatr Crit Care Med 2003;4:372-6.
A case report on the role of plasma exchange in the management of a massive amlodipine besylate intoxication. Ther Apher Dial 2008;12:180-4.